Alert archive / Missouri / Red Flag Warnings in 2025

Red Flag Warning 3, NWS Paducah, KY

March 20, 20257 counties in Illinois; 13 counties in Missouri

NWS Paducah, KY issued this red flag warning at Mar 20, 2025, 2:41 PM CDT for 7 counties in Illinois; 13 counties in Missouri. It took effect at Mar 21, 2025, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 20, 2025, 2:41 PM CDT (19:41 UTC)
In effect from
Mar 21, 2025, 11:00 AM CDT
Expired
Mar 21, 2025, 7:00 PM CDT
In force
8 hr
Issued by
NWS Paducah, KY

Counties Alexander County, IL, Jackson County, IL, Johnson County, IL, Perry County, IL, Pulaski County, IL, Union County, IL, Williamson County, IL, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Oregon County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Shannon County, MO, Stoddard County, MO, Wayne County, MO

The radar

The Paducah radar (KPAH), 100 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.7 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2025-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2025-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1085 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this red flag warning went out at Mar 19, 4:04 PM CDT, 22 hours 37 minutes earlier. Its key messages:

  • Gusty winds, low humidity, and dry fuels continues enhanced fire danger and red flag conditions across southeast MO/southwest IL, while areas outside of the red flag warning also have heightened fire danger with slightly higher rh.
  • Very strong winds with gusts of 35-50 mph continues with a wind advisory for the entire Quad State region.
  • Thunderstorm chances are slight, but if one occurs, a strong to severe storm cannot be ruled out. Damaging winds will be the primary hazard, though all modes could be in play.
Area forecast discussion, Mar 19, 4:04 PM CDT, 22 hours 37 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
404 PM CDT Wed Mar 19 2025

.KEY MESSAGES...

- Gusty winds, low humidity, and dry fuels continues enhanced
  fire danger and red flag conditions across southeast
  MO/southwest IL, while areas outside of the red flag warning
  also have heightened fire danger with slightly higher rh.

- Very strong winds with gusts of 35-50 mph continues with a
  wind advisory for the entire Quad State region.

- Thunderstorm chances are slight, but if one occurs, a strong
  to severe storm cannot be ruled out. Damaging winds will be
  the primary hazard, though all modes could be in play.

&&

.UPDATE...
Issued at 401 PM CDT Wed Mar 19 2025

Updated Aviation discussion for 00Z TAF Issuance.

&&

.DISCUSSION...
Issued at 100 PM CDT Wed Mar 19 2025

Slightly earlier than anticipated convection north/west of STL
is otherwise on track with modeled development. We continue with
a small risk of severe here this afternoon into the evening. If
the system can get updrafts going along/ahead of the approaching
cold front, given the high shear environ., it won't take much to
produce a damaging wind gust; anything that does manage to get
going/organized may offer the trifecta of svr modes to the
playing field.

Fropa completes by mid evening and storm/svr chances end with
its passage. Wrap-around cold air may turnover some drops to
flakes before pcpn winds down altogether late tonight-early
tmrw. High winds outside of storms, with gradient gust potential
up to 50 mph, will likewise diminish a little bit off their
peaks but maintain a brisk/gusty wind even into tmrw as they
turn more wly, then nwly.

Once the cooler/drier air completes its overtake of the column,
we'll finish out the week with a dry/seasonally chilly feel.
Thursday's upper 40s to lower 50s will actually feel bitingly
colder though due to the still brisk winds, while 50s and some
60s become more commonplace heading into the weekend.

Next pcpn chances still look to be incoming by late weekend,
including storm chances that enter the picture on its back half.
Up to an inch of rainfall looks possible at this writing by the
time it draws to an end late Sunday night.

&&

.AVIATION /00Z TAFS THROUGH 00Z FRIDAY/...
Issued at 401 PM CDT Wed Mar 19 2025

Strong/gusty south winds will veer to the southwest upon the
approach of a storm system this evening. Its passage by mid to
late evening will shift winds to the west, then northwest
overnight. Overall magnitude will lessen some with time,
including gusts, but both maintain brisk strength into tmrw's
forecast. A period of restricted bases is anticipated to
continue and again magnify tonight, while there may be a brief
evening period of scattering or breaks to Visual Flight Rules at
times. Associated vicinity/small pop mentions may accompany the
front's approach/passage, offering further restrictions as well.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Red Flag Warning until 8 PM CDT this evening for ILZ075-076-
     080>082-084>086-088-089-092-093.
     Wind Advisory until 7 PM CDT this evening for ILZ075>078-
     080>094.
MO...Red Flag Warning until 8 PM CDT this evening for MOZ076-086-
     087-098-100-106>112-114.
     Wind Advisory until 7 PM CDT this evening for MOZ076-086-087-
     100-107>112-114.
IN...Wind Advisory until 7 PM CDT /8 PM EDT/ this evening for
     INZ081-082-085>088.
KY...Wind Advisory until 7 PM CDT this evening for KYZ001>022.

&&
Hazardous weather outlook, Mar 19, 3:25 PM CDT, 23 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
325 PM CDT Wed Mar 19 2025

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-201000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
325 PM CDT Wed Mar 19 2025 /425 PM EDT Wed Mar 19 2025/

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...This Afternoon and Tonight

A Tornado watch is in effect for southwest Indiana, southeast
Illinois, and western Kentucky along and east of the Lakes. In and
close to the watch area, there is a risk for severe storms this
afternoon into evening. Damaging winds are the primary hazard, but
all modes of severe weather are possible, should a storm develop.

A wind advisory remains in effect, refer to the advisory for
specifics.

Heightened fire danger continues throughout the region, but is
highest in southeast Missouri and southwest Illinois, where a Red
Flag warning remains in effect. Refer to the warning for more
details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Fire danger will remain heightened Thursday, especially across
southeast Missouri, where it will be drier.

Thunderstorms are in the forecast again Sunday and strong storms
cannot be ruled out.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 7:21 PM CDTSevere Thunderstorm WarningPAHDaviess, Henderson, McLean39 min
Mar 19, 7:59 PM CDTSevere Thunderstorm WarningPAHDaviess16 min
Mar 19, 8:04 PM CDTSevere Thunderstorm WarningPAHChristian, Muhlenberg, Todd, Trigg41 min
Mar 19, 8:21 PM CDTSevere Thunderstorm WarningPAHChristian, Muhlenberg, Todd25 min
Mar 19, 8:43 PM CDTSevere Thunderstorm WarningPAHTodd26 min

Nearby

Red Flag Warnings in Missouri, 2025Red Flag Warnings in Illinois, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.